Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treatment for recurrrent episcleritis

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
Hi. I am 48 yr old female. Since october 2013 till now, I had recurrences of episcleritis (5 episodes) in the right eye for which I was prescribed Drops Lowdex and FML. Presently, I have been prescribed Drops Nepalact for 5th episode. I was told by somebody that the recurrences may also be due to Ocular Tb. Now, I have been asked to do blood test for ESR (which is 41) and Rheumatoid Factor (which is <10.00). Kly guide me. Thanks.
Posted Fri, 14 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 2 hours later
Brief Answer: Recurrrent episcleritis is a inflammatory conditio Detailed Answer: Hello Welcome to health care magic. I am Dr Dadapeer,an ophthalmologist and I answer health problems related to eye. It seems from the history that you are having recurrent episodes of episcleritis and you are on treatment with eye drops containing steroids and non steroidal antiinflammatory drugs. Since you are using the eye drops like nepalact which is an non steroidal antiinflammatory drug and FML containing steroids you can continue the same treatment. Episcleritis is known to be a recurrent disease and it usually affects middle aged females. However not all episcleritis are associated with systemic inflammatory diseases of which tuberculosis is one. But recurrent cases require evaluation to rule out association with chronic inflammatory diseases and autoimmune diseases. Since the lab tests also show the same with elevated ESR and RA factor you require further testing. However treatment is same and do continue it. Hence I advice you not to worry as the association is less but it is worth to evaluate, hence I advice you to undergo tests as advised by your doctor. Hope the information is helpful to you. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor